Louisiana, 2005Damaging Wind in Louisiana, March 7, 2005
March 7, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 7, 3:15 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 7, 3:15 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON MAR 7 2005
.DISCUSSION...UPDATED
UPDATED ZONES TO DROP POP TOO ISOLATED SOUTH OF LAKE PONTCHATRAIN.
SURFACE FRONTAL SYSTEM MOVING RAPIDLY SOUTH INTO COOLER AND STABLE
AIRMASS. CONVECTION HAS NOTICABLE DIMINISHED. WILL KEEP A THREAT OF
ISOLATED THUNDERSTORMS ONLY OVER THE COASTAL WATERS FOR TONIGHT.
REST LEFT AS IN.
&&
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA
TO PASCAGOULA OUT 60NM AND TIDAL LAKES.
&&
Hazardous weather outlook, Mar 7, 11:01 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1101 AM CST MON MAR 7 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1101 AM CST MON MAR 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT
APPROACHES AND MOVES ACROSS THE REGION OVERNIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE
PRIMARY RISKS BEING STRONG DAMAGING WINDS AND LARGE HAIL.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN THE WAKE
OF A STRONG COLD FRONT TONIGHT WITH OFFSHORE FLOW INCREASING TO 20 TO
25 KNOTS AND SEAS BUILDING TO 7 TO 9 FEET LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL THROUGH TUESDAY MORNING
BEFORE WINDS AND SEAS DIMINISH TUESDAY AFTERNOON AND EVENING. SMALL
CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED WEDNESDAY NIGHT AND
THURSDAY MORNING AND ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED THIS AFTERNOON AND EVENING.
18
In the hours before
Special weather statement, Mar 7, 2:24 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CST MON MAR 7 2005
LAZ061>064-070-072130-
LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
224 PM CST MON MAR 7 2005
THROUGH 330 PM SCATTERED STRONG THUNDERSTORM WILL MOVE EAST-NORTHEAST
THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN
BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND POSSIBLY SOME PEA SIZE
HAIL.
8
Special weather statement, Mar 7, 2:31 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CST MON MAR 7 2005
LAZ060>064-070-072130-
LOWER ST BERNARD-ORLEANS-ST CHARLES-UPPER JEFFERSON-
UPPER PLAQUEMINES-UPPER ST BERNARD-
231 PM CST MON MAR 7 2005
THROUGH 330 PM SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST-
NORTHEAST ACROSS LAKE DES ALLEMANDS AND THROUGH THE NEW ORLEANS METRO
AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY
WINDS...AND PEA TO MARBLE SIZE HAIL.
8
Thunderstorm Wind, Terrebonne
- When
- March 7, 3:45 PM CST
- Where
- Terrebonne County, Houma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.600, -90.717
Thunderstorm winds knocked down twenty utility poles and several trees and ripped the roof off of an old shed. A tree was blown down on top of a mobile home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Tornadoes and Damaging Winds in Florida, March 7, 2005$285,000 · F0 · 5 events
- Hail and Damaging Wind in Texas, March 7, 2005$300,000 · 1.25 in hail · 2 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Louisiana, March 7, 2005$15,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442901.